Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Knee pain when walking down stairs. Applied ice, taken Ibuprofen. What could it be?

husband walked down stairs and on last step as he stepped off his left inside of knee suddenly hurt. He iced it for 15 off for 15 then on again for 20 and took an ibprophen. Now he has a vein sticking out from mid inside thigh to mid inside calf . What could it be? He feels like he can t stretch leg out and can not put weight on his leg.
Asked On : Tue, 27 Nov 2012
Answers:  1 Views:  25
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Internal Medicine Specialist 's  Response
Hi there,

Thanks for your query.

From the brief details, it appears that you husband has been suffering from osteoarthritis, with acute pain and present problems precipitated by breaking off of a small piece of cartilage in the joint (which causes osteoarthritis).

Other possibility is avulsion of a tendon around the knee joint.

Get a CT scan of the knee to establish the exact cause. Rest to the knee joint, along with a short course of anti-inflammatory pain-killers, such as ibuprofen + paracetamol combination will help.

Consult your doctor and apprise him of my opinion. I am certain that he agree with me, order required tests, and- based on the reports- will prescribe suitable treatment as advised.

If you find my response helpful and informative, do not forget an “excellent” rating to my answer, to encourage all doctors- engaged in social service- to render sound advice to the FREE queries.

Fond regards and have a nice day

Dr. Rakesh Karanwal
Answered: Sun, 17 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor